MAUDE Adverse Event Report: BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Catalog Number D139504
Medical Device Problem Codes Manufacturing, Packaging or Shipping Problem (2975); Output below Specifications (3004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product investigation was completed.Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.A visual inspection, temperature and impedance test, fourier transformed infrared spectroscopy (ft-ir) were performed following j&j medtech procedures.Visual inspection revealed damage with foreign material on the second electrode of the tip.The device was connected to the generator and carto3 and it was recognized and visualized correctly.An ablation cycle was performed and the device was found working correctly.No temperature, impedance or low power issues were observed.Finally, an ft-ir test was performed to identified the origin of the foreign material observed on the tip and the results indicate that the composition of the foreign material particle exhibits characteristic features of a polystyrene-based material, plastic material used in medical device industry.The source of the contamination remains unknown.A manufacturing record evaluation was performed for the finished device lot number 31735222l, and no internal action was found during the review.The low power issue reported by the customer could no be replicated during the product investigation; the damage on the electrode was unrelated to the issue reported by the customer.The plastic material observed could be associated with device manipulation during the procedure; however, this could not be conclusively determined.The instructions for use (ifu) contain the following information: in the event of a generator cutoff (impedance or temperature), the catheter must be withdrawn and the tip electrode inspected for coagulum before radiofrequency (rf) energy is reapplied.To remove coagulum, if present, a sterile gauze pad dampened with sterile saline may be used to gently wipe the tip section clean.Do not scrub or twist the tip electrode because damage to the tip electrode bond may occur and loosen the tip electrode, or damage the contact force sensor and affect measurement accuracy.Prior to reinsertion, ensure that the irrigation holes are not plugged.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation procedure with a qdot micro catheter and post procedure the bwi product analysis lab identified damage with foreign material on the second electrode of the tip.Mid-procedure the catheter began to "titrate" power, progressively trending down until it reached 1 watt of power, on the ngen¿ generator.There were no specific error messages displayed at the time.The physician had confirmed the qdot was irrigating properly.The catheter was removed from the body and there was nothing obstructing the irrigation either.The procedure continued and completed with the issue unresolved and persisting.No patient consequences were reported.

Brand Name
QDOT MICRO
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24632457
Report Number2029046-2026-00911
Device Sequence Number9164577
Product Code OAE
UDI-Device Identifier10846835016741
UDI-Public(01)10846835016741(11)250812(17)280811(10)31735222L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P210027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD139504
Device Lot Number31735222L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2026
Initial Report FDA Received Date03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown